Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 115, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 1, 2000, 6:35 PM CST for Little River County, Arkansas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2000, 6:35 PM CST (00:35 UTC)
- Expired
- Apr 1, 2000, 7:00 PM CST
- In force
- 25 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Little River County, AR
The radar
The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 330 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 439 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 467 m²/s²
- 0-3 km storm-relative helicity
- 481 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 16.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 020038 SVRSHV ARC081-020100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 635 PM CST SAT APR 1 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN LITTLE RIVER COUNTY IN ARKANSAS * UNTIL 700 PM CST * AT 635 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES WEST OF OGDEN...OR ABOUT 9 MILES SOUTH OF ASHDOWN...MOVING EAST NORTHEAST AT 40 MPH. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL TO NEAR ONE INCH IN DIAMETER AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUAgTION. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN LITTLE RIVER COUNTY IN ARKANSAS UNTIL 700 PM CST.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 3:15 PM CST, 3 hours 20 minutes earlier.
Area forecast discussion, Apr 1, 3:15 PM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 315 PM CST SAT APR 1 2000 FIRST IN SERIES OF VORT MAXES BRINGING SCATTERED TO NUMEROUS THUNDERSTORMS TO CWA THIS AFTERNOON. THIS IS IN ADVANCE OF SURFACE FRONTS. COLD FRONT IS NEARING NORTHWEST PORTION OF CWA AND SHOULD SLOWLY SINK SOUTHEAST TONIGHT. THUS HIGH POPS CONTINUING IN FORECAST. PROBLEMS MAY ARISE IF COLD FRONT BECOMES STATIONARY ACROSS CWA. MODELS HANDLE THIS DIFFERENT WITH AVN STALLING THE FRONT. ETA IS A LITTLE MORE PROGRESSIVE...PUSHING BOUNDARY SOUTH OF AREA ...THEN BRINGING IT BACK MONDAY. LIKE ETA SOLUTION SO USED IT IN DETERMINING POSSIBILITY OF FLASH FLOODING. SINCE IT IS THE COOLEST MODEL...850 DEWPOINTS AS WELL AS THETA E ANALYSIS SUGGEST SYSTEM MAY BE A LITTLE LACKING FOR FLASH FLOOD RAINS. SHEAR IS ALSO VERY HIGH...AND FAST MOVING SHEARED STORMS ARE NOT TYPICAL HEAVY RAIN PRODUCERS. THUS WILL CONTINUE WITH MENTION OF HEAVY RAIN AND POSSIBLE SEVERE ALONG AND SOUTH OF FRONT. EVENT WILL LAST THROUGH MONDAY BEFORE TROF BEGINS TO KICK OUT. AVN SEEMS TO HOLD ON TO RAIN TOO LONG INTO TUESDAY...HOWEVER EASTERN PORTIONS MAY HAVE PRECIPITATION EARLY. FAIR AND COOLER WEATHER TUESDAY AFTERNOON THROUGH THURSDAY. PRELIMS... SHV 59/68/59/70 8868 MLU 60/72/59/71 8878 TXK 54/66/54/64 8768 TYR 56/65/55/65 8868 LFK 62/73/60/70 8868 .SHV...NONE. 14
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.